Hail, Las Animas
- When
- July 10, 12:20 PM MST to 12:25 PM MST
- Where
- Las Animas County, 7 mi S of Trinidad
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.067, -104.517
5 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jul 10, 2:44 AM MST, 9 hours 36 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 344 AM MDT SAT JUL 10 2004 .SHORT TERM... (TODAY AND TONIGHT) CURRENTLY: THE UPPER LEVEL PATTERN OF A CLOSED LOW OVER THE PAC NW AND A RIDGE OVER THE CENTRAL PORTION OF THE US CONTINUED EARLY SAT MORNING. ACROSS THE STATE...CONVECTION PERSISTED... THOUGH THE MAJORITY OF THE STORMS WERE PUSHING EAST. ABUNDANT MOISTURE REMAINED IN THE WAKE OF ALL THE ACTIVITY FRI NIGHT...WITH PLENTY OF CLOUD COVER AND SFC DEWPOINTS IN THE 50-60 DEG RANGE FOR THE PLAINS. TODAY AND TONIGHT: PLENTY OF MOISTURE WILL REMAIN ACROSS THE E PLAINS THROUGH THE MORNING TODAY. WITH THE GFS AND META MODELS INDICATING SLIGHTLY WARMER TEMPS AND A MINOR DISTURBANCE ONCE AGAIN RIDING THE RIDGE ACROSS THE STATE...TODAY COULD BE A REPEAT OF FRIDAY. THE PERSISTING CONVECTION ON RADAR THIS AM POINTS TO THE POSSIBILITY OF THE MODELS BEING A BIT TOO DRY AND WARM. WHILE THE FIRST HALF OF THE DAY LOOKS TO REMAIN SOMEWHAT ACTIVE...THERE IS SOME HOPE FOR THE AFTN AS THE META MODEL IS INDICATING THAT THE MOISTURE WILL START TO BE PUSHED OUT DUE TO SW SFC WINDS. CAPE... WHICH IS INITIALLY HIGH ACROSS THE E PLAINS...IS THEN CUT DRASTICALLY BY THIS EXODUS OF MOISTURE INTO KS AND NE. VERY LITTLE BULK SHEAR ALSO POINTS AT LESS OF A SEVERE THREAT...AND THE UPPER DISTURBANCE MOVES ON BY 0Z. SO...WHILE SEVERE WEATHER REMAINS A POSSIBILITY... MOST LIKELY SCENARIO TODAY IS SCATTERED CONVECTION...MORE SO OVER THE MTS. HAD TO BUMP UP THE MAX T GRIDS SLIGHTLY SINCE LATEST NUMERICAL GUIDANCE WAS INDICATING SIG WARMER TEMPS...BUT DID NOT GO AS HIGH SINCE TEMPS WILL GET A SLOWER START. .LONG TERM... (SUNDAY THROUGH FRIDAY) ...TYPICAL JULY WEATHER THROUGH THE WEEK...WITH A POTENTIAL CHANGE TOWARDS THE WEEKEND... SUNDAY: THE UPPER RIDGE STARTS TO INCREASE INFLUENCE ACROSS THE STATE ON SUNDAY...WITH DRIER AIR STARTING TO MOVE AND WARMER TEMPS. RESIDUAL MOISTURE LEFT OVER FROM SAT COMBINED WITH ABUNDANT SOLAR HEATING SHOULD HELP SPARK ISOLATED AFTN AND EVE STORMS ONCE AGAIN... WITH MORE SCATTERED COVERAGE OVER THE HIGHER TERRAIN. MONDAY THROUGH FRIDAY: CONTINUED HOT PATTERN THROUGH THE WORK WEEK AS THE UPPER RIDGE AXIS BACKS ACROSS COLORADO. GFS MODEL SHOWS THE PREDICTABLE CONVECTIVE BLOW-UP EACH DAY BUT EVEN SO...ISOLATED STORMS ORIGINATING OVER THE MTS EACH AFTN AND EVE IS A GOOD BET SINCE THERE WILL BE NO SHORTAGE OF HEATING. TEMPS WILL BE IN THE 90S TO NEAR 100 EACH AFTN ACROSS THE EASTERN PLAINS...AND IN THE 80S FOR THE HIGH VALLEYS. LITTLE CHANGE WAS NEEDED TO THE ONGOING GRIDS SINCE ALL INDICATIONS POINT TO A SOMEWHAT STAGNANT WEATHER PATTERN. HOWEVER...SOME CHANGES MIGHT BE IN THE OFFING NEAR THE WEEKEND. NOT A LOT OF COOLING IS EXPECTED...BUT THE ECMWF HAS BEEN INDICATING A POSITION FURTHER WEST FOR THE UPPER RIDGE FOR THE PAST COUPLE OF DAYS...AND NOW THE GFS IS INDICATING THE SAME THING JUST A DAY OR TWO LATER. THIS WILL BRING MORE OF A NW FLOW FOR THE REGION... AND THE POTENTIAL OF SHALLOW MOISTURE SURGES ACROSS THE E PLAINS. TAKING THIS INTO CONSIDERATION...ONLY MOVE MADE AT THIS TIME IS TO BUMP UP SLIGHTLY THE CLOUD COVER AND POPS FOR THE ENTIRE CWA THURS AND FRI. IF THIS TREND CONTINUES IN THE MODELS...THEN TEMPS MIGHT HAVE TO BE COOLED AS WELL AS INCREASED PRECIP CHANCES. MOORE// && .PUB WATCHES/WARNINGS/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 700 AM MDT SAT JUL 10 2004 COZ058>089-093>099-111300- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7500 FT-CROWLEY COUNTY- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY- LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SOUTHERN SAN LUIS VALLEY- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SPRINGFIELD VICINITY/BACA COUNTY- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- WESTERN KIOWA COUNTY- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- 700 AM MDT SAT JUL 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE ONCE AGAIN LIKELY TO OCCUR OVER THE MOUNTAINS AND PLAINS THIS AFTERNOON AND EVENING. WITH TEMPERATURES INCREASING ALOFT TODAY AND SOME DRYING OF THE ATMOSPHERE...THE STORMS ARE NOT ANTICIPATED TO BECOME SEVERE. HOWEVER...LOCALLY HEAVY RAIN WILL BE POSSIBLE WITH ANY STORMS WHICH DEVELOP. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH NEXT THURSDAY. ISOLATED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE EACH DAY ACROSS PORTIONS OF SOUTHEAST AND SOUTH CENTRAL COLORADO. THESE THUNDERSTORMS ARE EXPECTED TO BE PRIMARILY DRY...SO THE MAIN THREAT WILL BE CLOUD TO GROUND LIGHTNING AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT. HODANISH/MOORE
The Pueblo radar (KPUX), 158 km away, was scanning. The volume nearest the first event began at 19:22 UTC.
5 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2004Every state in 2004This day in weather historyWarnings in Colorado, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5413816, 5413817, 5413818, 5413819, 5413820.